MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534600
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a0401 is being used to capture the reportable investigation results of guide catheter and pull wire detached.Block h11: an advanix biliary stent with naviflex delivery system was returned for analysis.Visual examination of the returned device found the guide catheter detached.A destructive test was performed, and the pull wire was found detached.In addition, the guide catheter and pull wire were kinked.No other problems were noted to the stent and delivery system.The reported event of stent failure to deploy was confirmed.The investigation concluded that the reported event and additional observed damages were likely due to factors encountered during the procedure.The tortuosity of the procedure or the physician's technique may have made the stent not able to be deployed, which consequently made the physician use more force to deploy the stent and by this manipulation, causing the additional observed damages.Therefore, a review and analysis of all available information indicate the most probable cause is adverse event related to procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex rx delivery system was to be implanted during a procedure performed on an unspecified date.During the procedure the stent was unable to be deployed.There was no patient complications reported as a result of this event.Note: this event has been deemed an mdr reportable event based on the investigation results which revealed a guide catheter and pull wire detachment.Please see block h11 for full investigation details.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21652679
Report Number3005099803-2025-01136
Device Sequence Number7480214
Product Code FGE
UDI-Device Identifier08714729787150
UDI-Public08714729787150
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2025
Device Model NumberM00534600
Device Catalogue NumberM00534600
Device Lot Number0032685646
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Initial Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown